• question-icon

    What does this MRI report indicate?

default
Posted on Thu, 6 Jul 2017 in Brain and Spine
Question: A bout a year ago he felt a pain in his both knees, he carried out MRI on the knees (attached), then after two months a pain in upper, low back and neck was observed (MRI attached), then he was recommended with a physiotherapy for three months, but it did not do well. After that (from 6 months) he felt a numbness in his hands and foot and this matter was so progressive, through one week he was not be able to walk fifty meters, difficulties in going rise and down stairs, general weakness, fatigue and extended numbness in whole arms and thighs. that is case of my Friend
doctor
Answered by Dr. Lekshmi Rita Venugopal 6 hours later
Brief Answer:
Management of CIDP(Chronic Inflammatory Demyelinating Peripheral Neuropathy

Detailed Answer:
Hello,
Thank you for trusting HCM

I have gone through your query and the attached reports.
The investigation reports show XXXXXXX positivity, Lupus anticoagulant positivity, nerve conduction study results are all suggestive of an inflammatory disorder affecting nerves. The clinical presentation and lab reports are all in favor of Chronic Inflammatory Demyelinating Peripheral Neuropathy (CIDP).
CIDP is an inflammatory condition affecting spinal and peripheral nerves and spares the brain.The MRI brain results also show normal brain as expected.

MRI of cervical spine shows disc bulging, which is commonly found in CIDP. Physiotherapy and pain management is the best treatment option.
MRI of the knee shows ligament tear, which is also associated with CIDP. Management is with stabilizing knee using braces, physiotherapy, and surgery if everything else fails.
If your friend finds it difficult to undergo physiotherapy, then proper pain management is the key. Please be advised to follow up with your treating physician for optimal pain management. Initially, NSAIDs like Advil (if not allergic) can be tried. If it is not working, then more potent pain management medications like Hydrocodone need to be tried.
The report shows elevated levels of Total T3 and T4. I would recommend getting a Free t3 and t4 as total t3 and t4 is not diagnostic.
Complete blood count shows decreased all three lineages of cells count. Please be advised to get peripheral smear testing done. Depending on peripheral smear results, a bone marrow biopsy may also be warranted.
Management of CIPD is with long-term steroid therapy for disease suppression.
Acute attacks are treated with pulse steroids, IV Ig therapy, plasmapheresis.
If steroids alone is not effective, another immunosuppressive can be added to the treatment regimen.

Hope I have addressed your concerns here
Please feel free to follow-up with any clarifications you need
Regards
Dr.Lekshmi

Above answer was peer-reviewed by : Dr. Remy Koshy
doctor
default
Follow up: Dr. Lekshmi Rita Venugopal 11 hours later
I hear in Canada here about biological injections ? It can work for that case ?
doctor
Answered by Dr. Lekshmi Rita Venugopal 3 hours later
Brief Answer:
Follow up answer

Detailed Answer:
Hello again,

Biological agents act by inhibiting immune system from causing Inflammation.
Since CIDP is an inflammatory disorder, theoretically Biologic agents should work for treatment of CIDP. However, extensive research has not been done yet on this and we have only limited data available.
There are case reports available stating that biologics like Alemtuzumab have been used successfully in the treatment of CIDP.
It is recommended to use such agents only as a last resort only if treatment with corticosteroids, IV ig fails.
The major concern for using Biologic agents is the risk of infection and reactivation of tuberculosis. So tuberculosis testing needs to be done before starting treatment.

Please be advised to follow up with the treating physician to discuss regarding the use of Biologic agents.

Hope this answers your question
Please address further questions here
Regards
Dr.Lekshmi
Above answer was peer-reviewed by : Dr. Raju A.T
doctor
Answered by
Dr.
Dr. Lekshmi Rita Venugopal

General & Family Physician

Practicing since :2012

Answered : 3187 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Tuberculosis

doctor1 MD

Hi. My mother, 57 yrs old, two weeks back seems to have got a mild paralytic attack due to wch her left side has been affected..She has been a...

doctor1 MD

HI,i suffering from so many diseases from last 2-3 years..Sacroid,,then TB,,then thyroid ..TB course is done..for Sarcoid having steroids and 50 mg...

doctor1 MD

hi, my brother he is 33 trs old diagnosed with chronic meningitis,increased icp and ? tb meningitis . he is on medications now. treatment started 2...

doctor1 MD

Hi , Doctor , my mom is undergoing treatment for Brain TB , It s been 13 months she is taking AKT-3 with other tablets and now after consultation...

doctor1 MD

Hi, Initially I had some right sided chest pain which I suspected was related to GERD and wanted to investigate further without doing a...

doctor1 MD

I am having cough and cold since many days. The cough has subsided a bit now, but since past 3 days the snot from one of the nasals is mixed with...

doctor1 MD

Why would a doctor change a prescription from Xifaxin to Rifampin when it was prescribed for hapatic liver desease. Rifampin shows it can cause...

Get personalised answers from verified doctor in minutes across 80+ specialties

174 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Lekshmi Rita Venugopal
  • Q - Suggest treatment for chronic rhinosinusitis

  • Q - Suggest treatment for chronic constipation

  • Q - What causes severe muscle and upper body pain?

  • Q - Suggest remedies for delayed menstrual bleeding

  • Q - What causes intermittent sharp pain in the groin area while walking?

  • Q - Suggest ways to deal with behavioral volatility and emotional outbursts...

  • Q - Suggest treatment for pinched nerve spasms in the shoulders, neck and arms

  • Q - What do itchy rashes on the legs indicate?

  • Q - Suggest treatment for rashes between leg and scrotum

  • Q - What are the interactions when Bisoprolol, Amlodipine, Lisinopril and...

backtotop2